Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2004, 2:29 PM EDT for Fulton County, Saratoga County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 1, 2004, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS51 KALY 011829
SVRALY
NYC035-091-011915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE
NORTHERN SARATOGA COUNTY IN EASTERN NEW YORK
* UNTIL 315 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DAY CENTER TO EDINBURG TO 9 MILES NORTH OF
CAROGA LAKE TO CAROGA LAKE TO 11 MILES WEST OF EPHRATAH...OR ALONG
A LINE EXTENDING FROM 15 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO
20 MILES NORTHEAST OF GLOVERSVILLE TO 15 MILES NORTH OF
GLOVERSVILLE TO 13 MILES NORTHWEST OF GLOVERSVILLE TO 6 MILES EAST
OF LITTLE FALLS...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CAROGA LAKE BY 235 PM EDT
EPHRATAH BY 245 PM EDT
NORTHVILLE BY 300 PM EDT
CRANBERRY CREEK BY 305 PM EDT
MAYFIELD...JOHNSTOWN AND EDINBURG BY 310 PM EDT
CORINTH...BROADALBIN AND GLOVERSVILLE BY 315 PM EDT
LAT...LON 4334 7392 4328 7418 4326 7449 4316 7461
4299 7489 4299 7422 4316 7393 4326 7381
4328 7350 4333 7324
$$
OKEEFEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:09 AM EDT, 13 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 1:09 AM EDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 109 AM EDT TUE JUN 1 2004 .DISCUSSION... THE FOCUS OF THE PRECIPITATION TODAY IS EXPECTED TO BE IN A NORTH SOUTH FRONTAL ZONE SOMEWHERE ACROSS OUR COUNTY WARNING AREA. AROUND THE MIDNIGHT HOUR...THE BOUNDARY WAS AN OCCLUDED FRONT MOVING EASTWARD THROUGH WEST CENTRAL NEW YORK STATE. THE FORECAST MODELS SUGGEST THAT COOL MARITIME AIR WILL HOLD STUBBORNLY OVER NEW ENGLAND TODAY AND TONIGHT. THUS...THE BOUNDARY WILL TEND TO HANG UP AS IT MOVES FURTHER EAST. A RELATIVELY STRONG (30 TO 40 KNOTS) BAND OF LOW-LEVEL WIND (5 TO 7 THOUSAND FEET) WILL DEVELOP ACROSS THE NORTHERN ZONES EASTWARD INTO NORTHERN NEW ENGLAND THIS AFTERNOON. THIS WEST SOUTHWESTERLY FLOW WILL BE NEARLY ORTHOGONAL TO THE LOW-LEVEL THERMAL RIBBON SUGGESTING ENHANCED ISENTROPIC LIFT IN THE VICINITY OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. A LOOK AT THE MESOSCALE MODEL FORECAST SOUNDINGS SUGGESTS THAT DIFFERENTIAL THERMAL ADVECTION (WARM IN LOW LEVELS/COLD ALOFT) WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO BUILD ELEVATED CONVECTIVE POTENTIAL ENERGY IN THE RANGE OF 500 TO 1000 JOULES PER KILOGRAM IN MUCH OF OUR COUNTY WARNING AREA BY MID AFTERNOON. THESE SOUNDINGS ALL SUGGEST THAT DIURNAL HEATING ALONE MAY BE ENOUGH TO TOUCH OFF CONVECTION BY LATE AFTERNOON. ALL THIS...DESPITE RELATIVELY LOW SURFACE TEMPERATURE (60 TO 65 DEGREES FAHRENHEIT). FAIRLY STRONG SHEAR IS FORECAST OVER VERMONT TODAY (HELICITY 400+)...IN THE MORE STABLE AIR. SWEAT INDEX IS OVER 300 IN A FEW LOCATIONS THIS AFTERNOON. PERHAPS ALL THIS SUGGESTS AN OUTSIDE CHANCE OF SEVERE THUNDERSTORMS (MOST LIKELY SOUTHERN ADIRONDACKS TO LAKE GEORGE AND SOUTHERN VERMONT). WELL WAIT AND SEE WHAT THE SEVERE STORMS PREDICTION CENTER HAS FOR US LATER THIS MORNING. THE TOTAL PRECIPITABLE WATER IS RELATIVELY LOW FOR TODAY (AVERAGING 8 TO 9 TENTHS OF AN INCH)...SO HIGH PRECIPITATION CELLS WILL PROBABLY NOT DEVELOP. IT IS DIFFICULT TO INDICATE WHEN OR WHERE THE PRECIPITATION IS MOST LIKELY TO OCCUR DUE TO THE BAND OF RAINFALL THAT IS MOVING ACROSS THE AREA AT THE MOMENT. THIS BAND MAY LINGER FOR AWHILE IN THE NORTHEASTERN ZONES AFTER HOUR 12 UNIVERSAL COORDINATION TIME THIS MORNING. THEN...THERE COULD BE A BIT OF A BREAK UNTIL THE DIURNAL HEATING AND DYNAMICS ASSOCIATED WITH THE DEVELOPING LOW-LEVEL WIND MAXIMUM KICK IN. IT IS REASONABLE TO BELIEVE THAT THE THE MOST WIDESPREAD PRECIPITATION WILL OCCUR DURING THE AFTERNOON HOURS...ESPECIALLY LATE AND IN THE NORTH. THEN THE SHOWERS AND THUNDERSTORMS WILL LIKELY DIMINISH AS THE SOLAR HEATING CEASES THIS EVENING. HOWEVER...A 1000 MILLIBAR CYCLONE WITH SOME UPPER-LEVEL SUPPORT IS FORECAST TO BE MOVING DOWN THE ST LAWRENCE VALLEY NORTH OF NEW YORK AND VERMONT AROUND MIDNIGHT. THIS FEATURE WILL BE DRAGGING A COOL FRONT SOUTHEASTWARD ACROSS NORTHERN NEW YORK AND NORTHERN VERMONT DURING THE LATTER PORTION OF TONIGHT. BY DAYBREAK...IT MAY BE NEAR A MONTPELIER...LAKE GEORGE...ELMIRA LINE. AND WITH ELEVATED INSTABILITY FORECAST TO OCCUR...THE CONVERGENCE ZONE ASSOCIATED WITH THIS FRONT COULD TRIGGER A BAND OF ADDITIONAL SHOWERS AND THUNDERSTORMS IN A NARROW ZONE ALONG AND AHEAD OF THE COOL FRONT. THUS...IT IS BELIEVED THAT THE BEST CHANCE OF PRECIPITATION TONIGHT WILL BE ACROSS THE NORTHERN ZONES ONCE AGAIN. THE LOW PRESSURE IS FORECAST TO CONTINUE MOVING DOWN THE ST LAWRENCE VALLEY WEDNESDAY WITH THE ASSOCIATED COOL FRONT MOVING TO THE SOUTH CENTRAL NEW ENGLAND AND THE MID HUDSON VALLEY BE MID AFTERNOON. A LOOK AT THE MESOSCALE MODEL FORECAST SOUNDINGS SUGGESTS LOTS OF INSTABILITY ALONG AND TO THE SOUTH OF THIS FRONT WEDNESDAY AFTERNOON. IT IS A BIT STARTLING TO SEE A NEARLY DRY ADIABATIC LAPSE RATE FORECAST FROM THE SURFACE TO 10 THOUSAND FEET AT POUGHKEEPSIE DURING THE MID AFTERNOON HOURS WEDNESDAY. WITH THE FORECAST MIXING RATIO OF 10 GRAMS PER KILOGRAM IN THE LOWER COUPLE THOUSAND FEET...CONVECTION SAILING INTO THE TROPOSPHERE WOULD LIKELY OCCUR. IT IS NOTED THAT THE STORM PREDICTION CENTER HAS MUCH OF OUR COUNTY WARNING AREA IN A SLIGHT RISK OF SEVERE WEATHER FOR WEDNESDAY ON THEIR DAY THREE OUTLOOK. WELL HAVE TO SEE IF THAT HOLDS ON THE NEXT DAY 2 OUTLOOK. HIGH CHANCE TO A LIKELY PROBABILITY OF PRECIPITATION SEEMS REASONABLE FOR WEDNESDAY...WITH THE BEST CHANCE IN THE NORTHERN ZONES DURING THE MORNING...AND SOUTHERN AREAS IN THE AFTERNOON. THE LATEST MODEL TEMPERATURE GUIDANCE LOOKS TO BE IN REASONABLE AGREEMENT WITH THE GRIDS/ZONE FORECAST ISSUED MONDAY. IT SUGGESTS MAXIMUM READINGS IN THE UPPER 50S AND LOWER 60S IN THE BULK OF THE COUNTY WARNING AREA TODAY...WITH TEMPERATURES MAINLY IN THE LOWER 50S TONIGHT...AND READINGS SOARING 10 TO 15 DEGREES HIGHER THAN TODAY ON WEDNESDAY. FURTHER DOWN THE ROAD...THE ETA IS SUGGESTIVE OF DRY WEATHER WEDNESDAY NIGHT AND THURSDAY. THIS IS NOT IN GOOD AGREEMENT WITH THE ZONE/GRIDS FORECAST ISSUED MONDAY. THE AVIATION IN PARTICULAR IS MORE FAVORABLE TOWARD STAYING WITH THE PREVIOUS FORECAST...AS IT HAS PRECIPITATION FORECAST WEDNESDAY NIGHT INTO THURSDAY. WITH A 500 MILLIBAR TROUGH MOVING ACROSS THE COUNTY WARNING AREA DURING THIS PERIOD AND SOME LOW- AND MID-LEVEL MOISTURE AROUND...WELL LEAN TOWARD THE AVIATIONS WETTER FORECAST. THE AVIATION FORECAST GETS A BIT OF SUPPORT FROM THE CANADIAN GLOBAL MODEL AS WELL. THUS...WELL STICK WITH A CHANCE OF SHOWERS FOR WEDNESDAY NIGHT AND THURSDAY... THEN GO FOR DRY WEATHER THURSDAY NIGHT INTO THE WEEKEND AS AN ANTICYCLONE BUILDS OVER/THROUGH THE REGION. THE FORECAST ISSUED MONDAY HAD DRY WEATHER THROUGH THE WEEKEND. NOW...WE SEE THE AVIATION SUGGESTING SOME PRECIPITATION DEVELOPING OVER THE COUNTY WARNING AREA LATE SATURDAY THROUGH SUNDAY (ESPECIALLY SOUTH). THERE IS SOME EVIDENCE FROM THE CANADIAN GLOBAL AS WELL THAT A WAVE WILL FORM WHICH WILL AFFECT THE SOUTH...BUT PROBABLY LATER THAN THE AVIATION IS FORECASTING. THE FORECAST OF THE CANADIAN ENSEMBLES FROM THE RUN 24 HOURS AGO...HAD A STRONG INDICATION THAT THE WEEKEND WOULD BE DRY (ESPECIALLY SATURDAY). WE BELIEVE ITS BEST NOT TO TINKER WITH THE LATTER DAYS OF OUR FORECAST ON THIS SHIFT...SO WELL GO WITH A DRY FORECAST FOR THE WEEKEND. .AVIATION... CONDITIONS WILL START OUT MOSTLY AS MVFR WITH CEILINGS 2000-3000 FEET AND VISIBILITY 4 TO 6 MILES IN SHOWERS AND MIST. INTERVALS OF IFR MAY BE EXPECTED FROM TIME TO TIME ESPECIALLY OVER HIGHER TERRAIN. A FEW INTERVALS OF VFR CONDITIONS MAY OCCUR THIS AFTERNOON. SIGNIFICANT IMPROVEMENT IS NOT EXPECTED UNTIL LATER IN THE WEEK. .HYDROLOGY... BOTH THE MESOETA AND GFS GIVE THE REGION 1 TO 1.5 INCHES OF PRECIP OUT THRU 12Z THURSDAY...WITH NO SIGNIFICANT PRECIP LATER IN THE WEEK. ANOTHER SYSTEM MOVING SOUTH OF THE REGION EARLY NEXT WEEK IS FCST TO DUMP ABOUT 0.5 IN OUR SOUTHERN ZONES DIMINISHING TO LESS THAN A TENTH OF AN INCH NORTH. FCST PRECIP WELL WITHIN FFG GUIDANCE SO DO NOT FORESEE ANY PROBLEMS NEXT FEW DAYS. .ALY...NONE. HEMMERICH/RCK
Hazardous weather outlook, Jun 1, 3:55 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 355 AM EDT TUE JUN 1 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... THERE IS A POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON...ESPECIALLY IN SOUTHEASTERN NEW YORK AND SOUTHWESTERN NEW ENGLAND. ITS STILL PRETTY EARLY TO BE VERY CERTAIN OF THIS...SO CHECK BACK TOMORROW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 27 min |
| Jun 1, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 43 min |
| Jun 1, 6:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.